MAUDE Adverse Event Report: BECTON DICKINSON, S.A. INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of injector luer lock n35c experienced luer breakage -leakage during use.The following information was provided by the initial reporter: when they are using phaseal the customer tried to get the injector from the connector but broke the injector and got the need visible.The nurse also got a needle stick injury.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 1905109, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the same lot were used for additional evaluation.The product was visually inspected and no defects were identified.Functional testing was performed, connecting the injector to a sample syringe, protector and vial according to the instructions for use.Liquid was withdrawn from the vial and the injector was then connected to a connector and disconnected, repeating this process three times.In all cases the product functioned properly, and no issues were observed.It is important to hold onto the white components of the injector when engaging/disengaging; and not grip the blue safety sleeve.If not done properly, the safety sleeve may become disengaged which can result in the needle becoming exposed.To avoid damage to the safety sleeve grips, it cannot be forcefully engaged.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9451766
Report Number3003152976-2019-00848
Device Sequence Number17005553
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Model Number515004
Device Catalogue Number515004
Device Lot Number1905109
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;